MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a left ophthalmic segment aneurysm procedure, a flow diverter (fd) stent implantation was planned.The operator established access and used a guidewire to advance the subject microcatheter to the m1 segment of the middle carotid artery (mca).Next, the fd stent was delivered through the subject microcatheter to the target lesion.The operator positioned and retracted the subject microcatheter to deploy the stent but found that the stent failed to open.The operator attempted to retract and redeploy the stent but it did not result in its opening.The operator then withdrew the entire stent system out of the patient's anatomy and discovered that the tip of the subject microcatheter had fractured and was encased around the stent, preventing its expansion.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4: manufacturing date ¿ added.H3: device evaluated by mfg ¿updated.D4: expiration date - added.D9: product available to stryker ¿ updated.D9: returned to manufacturer on ¿updated.D4: gtin - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was kinked/bent in multiple areas.The catheter shaft was flat/crushed in multiple areas.The markerband was attached.The outer layer of the shaft was detached and the markerband was exposed.The catheter hub was intact.During functional inspection the catheter was flushed without issue.A 0.0265" mandrel was advanced and friction was felt advancing through the catheter shaft.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was described as moderately tortuous.The catheter shaft was kinked/bent in multiple areas.The catheter shaft was flat/crushed in multiple areas.The markerband was attached.The outer layer of the shaft was detached and the markerband was exposed.The catheter hub was intact.The catheter was flushed without issue.A 0.0265" mandrel was advanced and friction was felt advancing through the catheter shaft.Based on a review of all available information and the analysis of the returned device it is probable the damage to the tip outer layer seems to have happened while force manipulating the catheter to open the flow diverter stent (fds).Multiple proximal & distal kinks/crushes (even with possibly the wire inside the catheter) could be attributed to the excessive pull/push force exerted on the device during use.The reported event 'catheter tip broken/fractured during use' as well as the analysed events: 'catheter shaft kinked/bent', 'catheter shaft flat/crushed', and 'catheter tip broken/fractured during use' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22867382
Report Number3008881809-2025-00457
Device Sequence Number15767482
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)271203(10)25341115
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750810
Device Lot Number25341115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOW DIVERTER STENT (UNKNOWN).
Patient Age66 YR
Patient SexMale
Patient RaceAsian